Alert archive / New York / Winter Weather Advisories in 2011

Winter Weather Advisory 13, NWS Buffalo, NY

March 6, 2011Allegany County, Livingston County, Monroe County, New York

NWS Buffalo, NY issued this winter weather advisory at Mar 6, 2011, 10:22 AM EST for Allegany County, Livingston County, Monroe County, New York. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 10:22 AM EST (15:22 UTC)
Expired
Mar 6, 2011, 3:24 PM EST
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Livingston County, NY, Monroe County, NY

The radar

The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WWUS41 KBUF 061522
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1022 AM EST SUN MAR 6 2011

NYZ003-013-021-062100-
/O.CAN.KBUF.WS.W.0005.000000T0000Z-110307T0600Z/
/O.NEW.KBUF.WW.Y.0013.110306T1522Z-110306T2100Z/
MONROE-LIVINGSTON-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO...WELLSVILLE
1022 AM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...THE GENESEE VALLEY AND WESTERN FINGER LAKES.

* TIMING...THROUGH MID AFTERNOON.

* HAZARDS...SNOW.

* ACCUMULATIONS...2 TO 4 INCHES THIS AFTERNOON...LEADING TO STORM
  TOTALS OF 4 TO 7 INCHES.

* WINDS...NORTH 15 TO 25 MPH.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* TEMPERATURES...FALLING TO THE MID 20S THIS AFTERNOON. LOWS 15
  TO 20 TONIGHT.

* IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&



$$

NYZ001-002-010>012-019-020-085-061630-
/O.CAN.KBUF.WW.Y.0012.000000T0000Z-110307T0000Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
1022 AM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY

THE STEADY SNOW WILL CONTINUE TO TAPER OFF AND END EARLY THIS
AFTERNOON. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

NYZ004-014-062330-
/O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0600Z/
WAYNE-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...CANANDAIGUA
1022 AM EST SUN MAR 6 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* LOCATIONS...THE GENESEE VALLEY AND FINGER LAKES.

* TIMING...THROUGH LATE TONIGHT.

* HAZARDS...HEAVY SNOW.

* ACCUMULATIONS...3 TO 6 INCHES TODAY...AND 3 TO 6 INCHES
  TONIGHT...LEADING TO STORM TOTALS OF 6 TO 12 INCHES.

* WINDS...NORTH 15 TO 25 MPH.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* TEMPERATURES...FALLING TO THE MID 20S THIS AFTERNOON. LOWS 15
  TO 20 TONIGHT.

* IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ005>008-062330-
/O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0900Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
1022 AM EST SUN MAR 6 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* LOCATIONS...NORTHERN CAYUGA COUNTY AND THE EASTERN LAKE 
  ONTARIO REGION. 

* TIMING...EARLY THIS MORNING THROUGH EARLY MONDAY MORNING.

* HAZARDS...HEAVY SNOW.

* ACCUMULATIONS...4 TO 7 INCHES TODAY...AND 4 TO 7 INCHES
  TONIGHT...LEADING TO STORM TOTALS OF 8 TO 14 INCHES.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* TEMPERATURES...FALLING TO THE MID 20S THIS AFTERNOON. LOWS 10
  TO 15 TONIGHT.

* IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

SFM
1 follow-up statement
949 
WWUS41 KBUF 062024
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EST SUN MAR 6 2011

NYZ007-062130-
/O.CAN.KBUF.WS.W.0005.000000T0000Z-110307T0900Z/
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
324 PM EST SUN MAR 6 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
STORM WARNING. 

ONLY LIGHT SNOW IS NOW EXPECTED TONIGHT...WITH ACCUMULATIONS OF 1
TO 3 INCHES.

$$

NYZ003-013-021-062130-
/O.CAN.KBUF.WW.Y.0013.000000T0000Z-110306T2100Z/
MONROE-LIVINGSTON-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO...WELLSVILLE
324 PM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE STEADY SNOW HAS ENDED ACROSS MOST OF THE REGION LATE THIS
AFTERNOON ALTHOUGH A FEW FLURRIES ARE STILL POSSIBLE INTO EARLY
EVENING. THERE MAY BE ANOTHER 1 TO 2 INCHES OF LIGHT SNOW OVER
EASTERN ALLEGANY COUNTY...BUT LITTLE OR NO FURTHER ACCUMULATION IS
EXPECTED ELSEWHERE.

$$

NYZ004-014-070430-
/O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0600Z/
WAYNE-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...CANANDAIGUA
324 PM EST SUN MAR 6 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* LOCATIONS...SOUTHEAST WAYNE AND EASTERN ONTARIO COUNTIES.

* TIMING...THROUGH LATE TONIGHT.

* HAZARDS...HEAVY SNOW.

* ACCUMULATIONS...3 TO 6 INCHES TONIGHT...LEADING TO STORM TOTALS
  OF 6 TO 12 INCHES.

* WINDS...NORTH 10 TO 20 MPH...GUSTS TO 30 MPH.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* TEMPERATURES...IN THE LOWER 20S.

* IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ005-006-008-070430-
/O.CON.KBUF.WS.W.0005.000000T0000Z-110307T0900Z/
NORTHERN CAYUGA-OSWEGO-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...LOWVILLE
324 PM EST SUN MAR 6 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* LOCATIONS...NORTHERN CAYUGA, SOUTHERN OSWEGO AND SOUTHERN AND
  EASTERN LEWIS COUNTIES.

* TIMING...TONIGHT.

* HAZARDS...HEAVY SNOW.

* ACCUMULATIONS...4 TO 7 INCHES TONIGHT...LEADING TO STORM TOTALS
  OF 8 TO 12 INCHES.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* TEMPERATURES...LOWER 20S...FALLING INTO THE TEENS TONIGHT.

* IMPACTS...HAZARDOUS ROAD CONDITIONS AND GREATLY REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Mar 6, 10:15 AM EST, 7 minutes earlier.

Area forecast discussion, Mar 6, 10:15 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1015 AM EST SUN MAR 6 2011

.SYNOPSIS...
AFTER A DAY OF HEAVY...SPRING LIKE RAINS...OLD MAN WINTER WILL
RETURN WITH A VENGEANCE. A MUCH COLDER AIRMASS WILL ALLOW FOR WET
SNOW WILL SETTLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK
TODAY WITH SIGNIFICANT ACCUMULATIONS EXPECTED. THE HIGHEST AMOUNTS
WILL COME EAST OF ROCHESTER AND DANSVILLE WHERE UP TO A FOOT OF
HEAVY WET SNOW COULD ACCUMULATE BY LATE TONIGHT. HIGH PRESSURE OVER
EASTERN CANADA WILL THEN NOSE SOUTHWARDS ON MONDAY WITH SUNSHINE
RETURNING TO MUCH OF THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...SNOW COVERS ALL OF OUR REGION AT MID MORNING...
GENERALLY LIGHT TO MODERATE...WITH RATES OF ABOUT ONE HALF INCH
PER HOUR. GENERAL ACCUMULATION HAS BEEN AROUND 3 INCHES FROM
BUF/IAG TO ROCH...GIVE OR TAKE AN INCH. TRAILING EDGE OF THE SNOW
SHIELD CONTINUES TO MAKE STEADY PROGRESS EASTWARD AND WAS ON NIAG
FRONTIER'S DOORSTEP AT 10 AM...AND LOOKING AT SATELLITE AND RADAR
TRENDS AS WELL AS NEW 12Z NAM...EXPECT THIS TREND EASTWARD TO
CONTINUE THROUGH MIDDAY BEFORE COMING TO A HALT AS A NEW SFC WAVE
LIFTS NORTH FROM THE CAROLINAS. AM NOW CONFIDENT THAT SNOW WILL
STOP COMPLETELY NY EARLY AFTERNOON IN FAR WEST...WITH LESS THAN AN
INCH ADDTL ACCUM SO WILL DROP ADVISORY FOR 7 WESTERN COUNTIES.
FURTHER EAST...IT WILL SNOW FOR A FEW MORE HOURS OVER GENESEE
VALLEY...BUT SNOW SHOULD TAPER OFF THERE AS WELL EARLY THIS
AFTERNOON AND NEXT WAVE NOW LOOKS TO STAY TO THEIR EAST...SO WILL
DOWNGRADE WARNING TO ADVISORIES FOR MONROE...LIVINGSTON AND
ALLEGANY COUNTIES AND END AT 4 PM...FOR TOTALS OF 3-6/4-8 INCHES.
FINALLY...WILL RETAIN WARNINGS FROM WAYNE AND ONTARIO COS
EASTWARD...BASING THIS ON MOVEMENT OF WAVE LATER THIS AFTERNOON
AND EVENING...BUT NEW NAM EVEN KEEPS BULK OF SNOW FURTHER EAST SO
THIS IS NOT A LOCK NOW EITHER. STILL...LGT/MOD SNOW WILL CONTINUE THERE
THROUGH THE AFTERNOON.

MAY SEE A BIT OF SUNSHINE FAR WEST LATER THIS AFTERNOON.

ALSO KEEPING AN EYE ON HYDRO ITEMS...A WARNING HAS BEEN ISSUED FOR
ALLEGHENY RIVER AT OLEAN...SEE HYDRO SECTION FOR MORE DETAILS...

NO OTHER CHANGES...TWEAKED TEMPS AND WINDS GRIDS AS WELL. WILL
HAVE ALL PRODUCTS ISSUED BY 1030 AM.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A MOIST CYCLONIC FLOW LINGERING BEHIND THE DEPARTING LOW MAY STILL
GENERATE SOME LIGHT SNOW EAST OF LAKE ONTARIO INTO MONDAY
MORNING...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THE REST
OF THE AREA WILL SEE DECREASING CLOUDS AS HIGH PRESSURE AND DRIER
AIR SETTLE SOUTH FROM QUEBEC PROVINCE.

FAIR WEATHER WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY NIGHT WITH
HIGH PRESSURE FORECAST TO REMAIN IN PLACE OVER QUEBEC PROVINCE. WARM
AIR ADVECTION AHEAD OF A DEVELOPING SOUTHERN PLAINS LOW WILL BRING
AN INCREASE IN HIGH LEVEL CLOUDS DURING THIS PERIOD...BUT ANY PCPN
ASSOCIATED WITH THE LOW SHOULD STAY WELL TO OUR WEST.

THE NORTHERLY FLOW BEHIND THE DEPARTING LOW WILL RESULT IN RATHER
COLD TEMPERATURES ON MONDAY WITH MOST AREAS STRUGGLING TO GET ABOVE
FREEZING. MONDAY NIGHT...TEMPERATURES WILL DIP INTO THE TEENS ACROSS
WESTERN NEW YORK AND THE GENESEE VALLEY WITH SINGLE DIGITS EXPECTED
EAST OF LAKE ONTARIO. TEMPERATURES WILL MODERATE ON TUESDAY AS THE
CORE OF THE COLDEST AIR ASSOCIATED WITH THE QUEBEC HIGH SLIDES TO
THE EAST. A THICKER BLANKET OF MID AND HIGH CLOUDS OVER WESTERN NY
ON TUESDAY NIGHT WILL HOLD OVERNIGHT LOWS TO THE LOWER TO MID 20S
WITH LOWER TEENS EAST OF LAKE ONTARIO.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE WEATHER WILL BECOME MORE UNSETTLED DURING THIS TIME PERIOD AS
LOW PRESSURE OVER THE PLAINS STATES HEADS NORTHEAST TOWARD THE GREAT
LAKES. MOISTURE SURGING AHEAD OF THIS LOW WILL BRING A CHANCE FOR
RAIN WEDNESDAY AND WEDNESDAY NIGHT. THE RAIN MAY BEGIN AS LIGHT SNOW
WEDNESDAY MORNING ACROSS THE WEST...AND DURING THE EARLY AFTERNOON
EAST OF LAKE ONTARIO. A COLD FRONT TRAILING SOUTH OF THE LOW WILL
CROSS NEW YORK STATE THURSDAY. EXPECT A FEW MORE RAIN SHOWERS TO
ACCOMPANY THE FRONT. COLDER AIR ASSOCIATED WITH A DEEPENING UPPER
LEVEL TROUGH WILL BRING A CHANCE FOR SNOW SHOWERS THURSDAY NIGHT AND
FRIDAY. ANOTHER LOW TRACKING EAST FROM THE CENTRAL LAKES MAY BRING A
CHANCE FOR RAIN SHOWERS SATURDAY.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
IFR TO LIFR CONDITIONS WILL BE FOUND ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK TODAY AS LOW CLOUDS AND STEADY SNOW WILL BE FOUND
IN THE WAKE OF A SLOW MOVING FRONTAL BOUNDARY.

THE BACKEDGE TO THE STEADY SNOW AND LOWEST CIGS WAS OVER SOUTHERN
ONTARIO AT 11Z. THIS BACKEDGE WILL SLOWLY PROGRESS ACROSS THE FAR
WESTERN COUNTIES LATER THIS MORNING AND AFTERNOON...OFFERING A SLOW
IMPROVEMENT TO SITES SUCH AS KBUF...KIAG AND KJHW.

SLOW IMPROVEMENT FOR KROC IS EXPECTED TO HOLD OFF UNTIL MID-LATE
AFTERNOON WHEN IFR CIGS WILL LIFT TO MVFR. SITES EAST OF LAKE
ONTARIO (KART) ARE EXPECTED TO REMAIN AT IFR LEVELS THROUGH TONIGHT.

OUTLOOK...
MONDAY AND TUESDAY...VFR.
WEDNESDAY AND THURSDAY...VFR/MVFR IN SHOWERS.

&&

.MARINE...
FRESH TO STRONG NORTHERLIES WILL BE FOUND ON BOTH LAKES TODAY INTO
TONIGHT...WITH THE STRONGEST WINDS ON LAKE ONTARIO. THE STRONG WINDS
WILL GENERATE WAVES OF UP TO 6 FEET...WHICH WILL SUPPORT THE SMALL
CRAFT ADVISORIES FROM THE IAG RVR TO MEXICO BAY.

AS HIGH PRESSURE BUILDS TO THE SOUTH FROM QUEBEC ON MONDAY...A MUCH
WEAKER SCF PRESSURE GRADIENT WILL TRANSLATE INTO GREATLY DIMINISHED
WIND SPEEDS AND LOWER WAVES. THE LIGHTER WINDS AND NON THREATENING
WAVE HEIGHTS WILL THEN PERSIST THROUGH THE DAY TUESDAY.

&&

.HYDROLOGY...
RAINFALL AVERAGED AN INCH AND A HALF OVER THE NIAGARA FRONTIER
AND PARTS OF THE WESTERN SOUTHERN TIER AS WELL AS THE NORTH COUNTRY...
TO AN INCH OR LESS FROM THE GENESEE VALLEY EASTWARD. THIS AMOUNT
OF RAIN...COMBINED WITH SIGNIFICANT SNOWMELT...HAS LED TO
SUBSTANTIAL RISES TO TRIBUTARIES IN THE WESTERN COUNTIES. MOST OF
THESE TRIBUTARIES HAVE EITHER CRESTED OR HAVE SHOWN SIGNS OF
SLOWER RISES...WITH ONLY A SMALL HANDFUL OF TRIBUTARIES
THREATENING TO REACH BANKFUL.

AS OF LATE MORNING...OUR FAST RISERS AROUND BUF HAVE CRESTED AND
ARE FALLING...BUT SLOWER RISERS SUCH AS ELLICOTT AND TONAWANDA
CREEKS ARE STILL RISING SLOWLY AND WILL APPROACH FLOOD STAGE
TONIGHT OR MONDAY.

OUR MAJOR RIVERS SUCH AS GENESEE AND ALLEGHENY ARE AT BANKFUL.
OLEAN IS NOW FORECASTED TO EDGE A FOOT ABOVE FLOOD STAGE TONIGHT
AND MONDAY...WELLSVILLE NEAR FLOOD STAGE LATER TODAY. THESE WILL
BE MONITORED CLOSELY. ONE FLOOD WARNING HAS BEEN ISSUED FOR OLEAN.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR NYZ005>008.
     WINTER STORM WARNING UNTIL 1 AM EST MONDAY FOR NYZ004-014.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NYZ003-013-021.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR LOZ042>044.

&&

SYNOPSIS...RSH
NEAR TERM...SFM
SHORT TERM...TJP/WCH
LONG TERM...TJP
AVIATION...RSH
MARINE...RSH
HYDROLOGY...SFM
Hazardous weather outlook, Mar 6, 5:26 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
526 AM EST SUN MAR 6 2011

NYZ001-002-010>012-019-020-085-071030-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
526 AM EST SUN MAR 6 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-013-014-021-071030-
MONROE-WAYNE-LIVINGSTON-ONTARIO-ALLEGANY-
526 AM EST SUN MAR 6 2011

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-071030-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
526 AM EST SUN MAR 6 2011

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-071030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
526 AM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Mar 6, 4:35 AM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EST SUN MAR 6 2011

NYZ001-002-010>012-019-020-085-061245-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE
435 AM EST SUN MAR 6 2011

...STEADY SNOW TO IMPACT THE AREA EARLY THIS MORNING...

THE COMBINATION OF SNOW AND BELOW FREEZING TEMPERATURES WILL
RESULT IN VERY SLICK DRIVING CONDITIONS EARLY THIS MORNING. THE
WET SNOW WILL ACCUMULATE 1 TO 2 INCHES BY 7 AM. NORTHERLY WINDS
GUSTING UP TO 25 MPH WILL ALSO CAUSE VISIBILITY TO LOWER TO ONE
HALF MILE AT TIMES.

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:28 PM ESTWinter Storm WarningBUFAllegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more34 hr
Mar 5, 9:28 PM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more13 hr
Mar 6, 9:20 AM ESTRiver Flood WarningBUFCattaraugus55 hr

Nearby

Winter Weather Advisories in New York, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.